MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-P-2-30-124-R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/19/2023
Type of Reportable Event Death
Event or Problem Description
Related: pr(b)(4): due to length of procedure & occlusion to renal arteries, patient¿s potassium increased.Patient was placed on dialysis.This is believed to have caused liver failure.Upon secondary cat scan, post procedure, it was believed that the sma and celiac had limited flow.Physician placed stents in each (sma, celiac) to improve blood flow.The cause is undetermined.Physician stated she felt it was not device related.Upon follow up conversation with the physician on (b)(6) 2023 ¿ [district manager] was notified of the additional interventions and the patient had gone into organ failure and expired.This pr(b)(4): during review of video received for the related pr(b)(4); an endoleak was noted by medical director.
 
Additional Manufacturer Narrative
Related to pr(b)(4).
 
Event or Problem Description
Related: (b)(4): due to length of procedure & occlusion to renal arteries, patient¿s potassium increased.Patient was placed on dialysis.This is believed to have caused liver failure.Upon secondary cat scan, post procedure, it was believed that the sma and celiac had limited flow.Physician placed stents in each (sma, celiac) to improve blood flow.The cause is undetermined.Physician stated she felt it was not device related.Upon follow up conversation with the physician on 12/19/2023 ¿ [district manager] was notified of the additional interventions and the patient had gone into organ failure and expired.This (b)(4): during review of video received for the related (b)(4); an endoleak was noted by medical director on imaging review.
 
Additional Manufacturer Narrative
No part of the device was returned for evaluation.The medical director assessed this case and stated: "the video shows a large endoleak around the region of the overlap between the graft main body and the distal component, but it may also be coming from the left renal fenestration ¿ it¿s very hard to be sure from the video, despite me watching it about 50 times and stopping and starting it to see if i can determine the source of the leak.The video also shows both renal arteries are occluded, well beyond the bridging stents, due to very diseased renal arteries.Also, the coeliac trunk looks to be occluded beyond the bridging stent, and i can¿t be certain that there is any filling of the sma either.I note that the rep says both those vessels are filling, but i¿m not convinced, at least just on this one angio run and with this single view angle.I think the main problem for this poor patient is that they had very severe arterial disease, and that the procedure may well have been the ¿last straw¿ that caused the irreversible multi-vessel occlusions leading to multi-organ failure and death.I don¿t see it as a fault or failure of any of the device components.The endoleak may be due to failure of sealing between components, but the endoleak wasn¿t the cause of the patient¿s multi-organ failure or death.That was due to the multiple vessel occlusions, renal failure, liver failure, etc".Review of device history record found that work order (b)(4) appeared complete, and the quality control inspection was verified to ensure that the device passed inspection.There were no non-conformances raised during manufacture.Review of the instructions for use (ifu) supplied with the device for general information found it contained appropriate warnings, precautions, and instructions to the user, including: potential adverse events endoleak, death.8 patient counseling information: the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up.There is no evidence to suggest that the user did not follow the instructions for use.Although a definite root cause for the endoleak seen on imaging review was not able to be determined, a review of the manufacturing records did not reveal any discrepancies that could have contributed to the reported issue.The investigation concludes the complaint device was manufactured to specification.The mandatory requirement to always check complaints history during a complaint investigation will ensure trends are constantly monitored.After considering this event the benefits of using this device still outweigh the known risks.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key18966714
Report Number9680654-2024-00022
Device Sequence Number6807363
Product Code MIH
UDI-Device Identifier10827002325439
UDI-Public(01)10827002325439(17)261116(10)AC1146853
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZFEN-P-2-30-124-R
Device Lot NumberAC1146853
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexFemale